MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3501501BC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: according to the information reported, the patient developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: right breast prosthesis rupture, bilateral capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with mentor memorygel breast implant 150cc gel breast prostheses when the right breast prosthesis ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via a physical exam.Additionally, the patient developed capsular contracture (baker grade unknown) in both of her breasts post implantation.As a result, the patient underwent bilateral explantation with no replacement breast prostheses on (b)(4) 2023.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2023-14737 for the report for the patient¿s right breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18466022
Report Number1645337-2024-00306
Device Sequence Number7192119
Product Code FTR
UDI-Device Identifier00081317000228
UDI-Public00081317000228
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Catalogue Number3501501BC
Device Lot Number6987207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2023
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite